Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

121 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes diarrhea, blood in stool and lower left-sided abdominal pain?

Answered by
Dr.
Dr. Grzegorz Stanko

General Surgeon

Practicing since :2008

Answered : 5770 Questions

default
Posted on Wed, 4 Nov 2015 in Digestion and Bowels
Question: Hi for the last couple years every once in a while like 6-7 months I will have a episode of diarrhea and blood in my stool that and pain in my lower left side. I usually only have the diarrhea once but than hard stools with blood on them for the next day or so than in back to normal for another few months. I was always to embarrassed to see a dr now I'm really worried.
doctor
Answered by Dr. Grzegorz Stanko 18 minutes later
Brief Answer:
Colonoscopy has to be done.

Detailed Answer:
Hello!

Thank you for the query.

Diarrhea and blood in stool at your age can be a sign of inflammatory bowels disease (Crohns disease). Especially if you have also some mucus in the stool, lost some weight recently, have allergies, skin changes (like eczema) or joint pains. Blood is usually mixed with the stool.

I suggest you to do not wait with it any longer. Please consult your doctor. Colonoscopy has to be done to rule this issue out.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Medical Procedures

Recent questions on  Joint pains

doctor1 MD

Hi...I have been diagnosed for Ascites when sonography is done. CT Scan and endoscopy also done and it is found that there are ascites and thickened peritonium. consulted doctor informed that it is 90% peritoneal tuberculosis. Medication for TB Started with RCinex, Mycobutol tablets. with this some multivitamin tabletis & antacid tablets are prescribed. I have been on course for about 2 months and I feel muscular & joint pains. Can you suggest whether these pains are common during TB medication

doctor1 MD

I have swelling above the collar bone on both sides..............can t lose weight and seem to have no energy. Also have some shortness of breath and joint aches and I sometimes wake up in the middle of night with heart palpitations that go away on rising. Also I have scalp eczema What could this be

doctor1 MD

I have a low WBC. I have B12 anemia and iron deficiency anemia 10 years post gastric bypass. I also have scattered petechiae on my upper body, joint aches and pains and fatigue. I take B12 injections now every 2 weeks and had an iron infusion 6 weeks ago. I still don t feel well. Any thoughts?

doctor1 MD

I have Guillain Barre Syndrome since 2005. I still have muscle pain and burning sensation. For the last three weeks I ve been having constant muscle pain in my right bicep. I am feeling numbness in my hand and difficulty to use it with joint pain. What does this mean?

doctor1 MD

I'm 27 year old female from past few days I have got joint pains . especially while climbing up and down the stairs along with the cracking sound. went to orthopedician they suggested couple of tests related to auto immune arthiritis, results are...

doctor1 MD

The joints in my hands have become very painful. Only my left thumb swells (I'm right handed) and does not have full movement. this has been going on for abt 3 weeks. Now the joints in my toes and feet are starting to get the same type of pain.

doctor1 MD

7 y/o female. Sick for 14 days now. (started with fever/ vomiting ), has included stiff neck/ headaches from time to time. Fevers come back at night. Vomiting has stopped 9 days ago. Still getting fevers (especially if more physical exercise)....